MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NC3-024115
Medical Device Problem Codes Device Damaged Prior to Use (2284); Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Dr.(b)(6) and his assistant discovered before the operation that sheath near the handle was taken off from the ncompass nitinol stone extractor and it was squashed.The device was not used.The device did not make contact with the patient.There were no adverse consequences or effects to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also conducted.A review of complaint history, the device history record, quality control data, and specifications was performed.One device was returned for investigation.The device was returned with the handle in the closed position.The basket formation is partially open.A functional test determined the handle does not actuate the basket formation.The collet knob is tight and secure.The male lure lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 1.5 cm in length.A visual examination noted the support sheath is bent at the nose of the mlla and beyond that the support sheath is bowed.The basket sheath is partially separated 3 mm from the distal end of the support sheath and appears to have wires exposed in that location.The device appears used.It appears the device met resistance beyond its intended design.The complaint is confirmed.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.A review of the device history record showed one non-conformance for an incorrectly applied label.A review of complaint history revealed this complaint to be the only reported complaint associated to the complaint lot number ns8004885.Based on the provided information a definitive root cause cannot be established.Per the quality engineering risk assessment, no further action is required.Measures have been initiated to address the reported failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCOMPASS NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6896695
Report Number1820334-2017-03242
Device Sequence Number569350
Product Code FFL
UDI-Device Identifier00827002327023
UDI-Public(01)00827002327023(17)200620(10)NS8004885
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNC3-024115
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1